Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Fluttering in the chest. Had high fever and dehydration in the past. History of hypertension

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
About two months ago I was ill with a high fever and dehydration. After the illness I had a flutter in my chest. This has continued until now, periodically. I stay in Vietnam and have been to three different hospitals each telling me I have high blood pressure 150 over 99 but not what is causing the flutter. This is not a pain but is annoying and is not continuous. It will go for days some times a week.
Posted Wed, 27 Jun 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Jasvinder Singh 3 hours later

Thanks for posting your query.

This feeling of flutter that you are experiencing can be due to palpitations and even if your blood pressure is high, you need a through body examination for these palpitations.

Amongst the general diseases, anxiety, a low hemoglobin (anemia) and hyperthyroidism are important causes.Other causes include abnormal levels of electrolytes like potassium, magnesium, and calcium,caffeine,tobacco and alcohol intake,stress,heart conditions like narrowing of the coronary arteries, paroxysmal supraventricular tachycardias or Wolfe-Parkinson-White syndrome and medicines like asthma and thyroid medicines.

For ruling out the cardiac causes, you might need further tests like an echocardiography, 24 hour EKG monitoring etc. In addition you need to get your hemoglobin levels and thyroid profile test done.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor